MAUDE Adverse Event Report: AIZU OLYMPUS CO., LTD. EVIS EXERA II COLONOVIDEOSCOPE

AIZU OLYMPUS CO., LTD. EVIS EXERA II COLONOVIDEOSCOPE
Model Number CF-H180DL
Medical Device Problem Code Failure to Clean Adequately (4048)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
In addition to the foreign material found in the air/water cylinder and tube, the following issues were identified: the air/water cylinder color ring was missing; the scope cylinder color ring was missing; the hand grip was sheared; the forceps channel was dented; the switch box was scratched; the guide pin of the electrical connector was deformed; the scope connector label was damaged; the electrical connector was discolored due to water leakage; the light guide bundle showed breakage; and the universal cord was wrinkled and scratched.The investigation is ongoing.A supplemental report will be submitted upon completion of the investigation.
 
Event or Problem Description
The customer returned the evis exera ii colonovideoscope to olympus for routine maintenance.During evaluation, foreign material was found at the air/water tube and air/water cylinder.This medical device report (mdr) is being submitted to capture the reportable malfunction found during evaluation.No patient involvement reported.
 
Additional Manufacturer Narrative
This supplemental report is being submitted to include the udi number that was inadvertently left off the initial mdr (see d4).
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's investigation.A review of the device history record found no deviations that could have caused or contributed to the reported issue.It has been over 14 years since the subject device was manufactured.Based on the results of the legal manufacturer's investigation, a definitive root cause of the reported event could not be identified.The event can be detected/prevented by handling the device in accordance with the following section of the instructions for use: -ifu states the detection method in evis exera ii gif/cf/pcf type 180 series operation manual chapter 3 preparation and inspection.-ifu states the preventative measures in evis exera ii gif/cf/pcf type 180 series operation manual chapter 3 cleaning, disinfection and sterilization procedures.Olympus will continue to monitor field performance for this device.

Brand Name
EVIS EXERA II COLONOVIDEOSCOPE
Common Device Name
COLONOVIDEOSCOPE
Manufacturer (Section D)
AIZU OLYMPUS CO., LTD.
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima 965-8 520
JA  965-8520
Manufacturer (Section G)
AIZU OLYMPUS CO., LTD.
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key17712399
Report Number9610595-2023-12973
Device Sequence Number2149189
Product Code FDF
UDI-Device Identifier04953170339653
UDI-Public04953170339653
Combination Product (Y/N)N
Initial Reporter CountrySW
PMA/510(K) Number
K051645
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/05/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCF-H180DL
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/22/2023
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/08/2023
Supplement Date Received by Manufacturer09/08/2023
09/27/2023
Initial Report FDA Received Date09/08/2023
Supplement Report FDA Received Date09/08/2023
10/05/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/16/2009
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown